Home > Research > Publications & Outputs > The first-order flexibility of a crystallograph...

Electronic data

  • power_kastis_may2021

    Rights statement: This is the author’s version of a work that was accepted for publication in Journal of Mathematical Analysis and Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Mathematical Analysis and Applications, 504, 1, 2021 DOI: 10.1016/j.jmaa.2021.125404

    Accepted author manuscript, 210 KB, PDF document

    Embargo ends: 6/06/22

    Available under license: CC BY-NC-ND: Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License

Links

Text available via DOI:

View graph of relations

The first-order flexibility of a crystallographic framework

Research output: Contribution to journalJournal articlepeer-review

E-pub ahead of print
Article number125404
<mark>Journal publication date</mark>1/12/2021
<mark>Journal</mark>Journal of Mathematical Analysis and Applications
Issue number1
Volume504
Number of pages16
Publication StatusE-pub ahead of print
Early online date6/06/21
<mark>Original language</mark>English

Abstract

Four sets of necessary and sufficient conditions are obtained for the first-order rigidity of a periodic bond-node framework $\C$ in $\bR^d$ which is of crystallographic type. In particular, an extremal rank characterisation is obtained which incorporates a multi-variable matrix-valued transfer function $\Psi_\C(z)$ defined on the product space $\bC^d_* = (\bC\backslash \{0\})^d$.
In general the first-order flex space is the closed linear span of polynomially weighted geometric velocity fields whose geometric multi-factors in $\bC^d_*$ lie in a finite set. It is also shown that, paradoxically, a first-order rigid crystal framework may possess a nontrivial continuous motion. Examples of this phenomenon are given which are associated with aperiodic displacive phase transitions between periodic states.

Bibliographic note

This is the author’s version of a work that was accepted for publication in Journal of Mathematical Analysis and Applications. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Journal of Mathematical Analysis and Applications, 504, 1, 2021 DOI: 10.1016/j.jmaa.2021.125404